Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 55, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 2, 2014, 7:40 AM EDT. It took effect at Jul 2, 2014, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2014, 7:40 AM EDT (11:40 UTC)
- In effect from
- Jul 2, 2014, 11:00 AM EDT
- Expired
- Jul 2, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
700 WHUS71 KBUF 021140 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 740 AM EDT WED JUL 2 2014 LEZ020-021945- /O.NEW.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 740 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-021945- /O.NEW.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ LOWER NIAGARA RIVER- 740 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-021945- /O.NEW.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 740 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-021945- /O.NEW.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 740 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
2 follow-up statements
777 WHUS71 KBUF 021438 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 AM EDT WED JUL 2 2014 LEZ020-022245- /O.CON.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 1038 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-022245- /O.CON.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ LOWER NIAGARA RIVER- 1038 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-022245- /O.CON.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1038 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-022245- /O.CON.KBUF.SC.Y.0055.140702T1500Z-140703T0000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1038 AM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS71 KBUF 021737 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 137 PM EDT WED JUL 2 2014 LEZ020-030000- /O.CON.KBUF.SC.Y.0055.000000T0000Z-140703T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 137 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-030000- /O.CON.KBUF.SC.Y.0055.000000T0000Z-140703T0000Z/ LOWER NIAGARA RIVER- 137 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-030000- /O.CON.KBUF.SC.Y.0055.000000T0000Z-140703T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 137 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SLZ022-024-030000- /O.CON.KBUF.SC.Y.0055.000000T0000Z-140703T0000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 137 PM EDT WED JUL 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 7:36 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 2, 7:36 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
736 AM EDT WED JUL 2 2014
.SYNOPSIS...
A VERY WARM AND HUMID AIRMASS WILL REMAIN IN PLACE TODAY WITH SOME
SHOWERS AND THUNDERSTORMS POSSIBLE INLAND FROM THE LAKES TOWARD THE
AFTERNOON. A COLD FRONT WILL CROSS NEW YORK TONIGHT WITH ANOTHER
CHANCE OF STORMS AREA WIDE. LOWER TEMPERATURES AND HUMIDITY LEVELS
ARE EXPECTED IN THE WAKE OF THE FRONT THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
RADAR AND SATELLITE IMAGERY ARE SHOWING SOME SCATTERED RAIN SHOWERS
CROSSING THE LOWER GREAT LAKES REGION THIS MORNING. THESE SHOWERS
AND ASSOCIATED BAND OF CLOUD COVER ARE LEFTOVER CONVECTIVE DEBRIS
FROM THUNDERSTORMS WHICH OCCURRED OVER OHIO EARLIER THIS MORNING.
THESE WILL SHIFT NORTHEAST ACROSS MUCH OF THE FORECAST AREA.
LATER TODAY EXPECT DIURNAL THUNDERSTORMS TO DEVELOP MAINLY INLAND
FROM THE LAKES FROM LATE MORNING THROUGH THIS AFTERNOON AHEAD OF A
STRONGER COLD FRONT DROPPING ACROSS THE CENTRAL GREAT LAKES. THE
AIRMASS WILL BECOME VERY UNSTABLE AGAIN WITH MUCAPE 2000-4000 AND
EBSHEAR INCREASING TO 30-35KTS. THIS SHEAR WILL HELP SOME OF THE
STORMS TO BECOME STRONG OR SEVERE WELL INLAND FROM THE GENESEE
VALLEY EASTWARD ACROSS THE FINGER LAKES SO HAVE KEPT SOME ENHANCED
WORDING (HEAVY RAIN...SMALL HAIL AND GUSTY WINDS) IN THE FORECAST. A
STIFF SOUTHWEST FLOW OFF LAKE ERIE AND LAKE ONTARIO WILL PROVIDE A
LAKE SHADOW OVER THESE AREAS WITH NO ACTIVITY EXPECTED FOR NORTHERN
ERIE COUNTY INCLUDING BUFFALO AND SUBURBS AND NORTHERN JEFFERSON
COUNTY.
TEMPERATURES AND HUMIDITY LEVELS WILL REMAIN UNCOMFORTABLE
ESPECIALLY IN THE GENESEE VALLEY AND NORTHERN FINGER LAKES WHERE A
DOWNSLOPING SOUTHWESTERLY FLOW WOULD BOOST TEMPS A FEW DEGREES
HIGHER. EXPECT HIGHS TO PUSH INTO THE UPPER 80S TO LOW 90S IN THESE
AREAS WHILE THE REMAINING AREAS RISE INTO THE LOW TO MID 80S.
DEWPOINTS WILL RUN IN THE UPPER 70S TO LOW 70S. THIS WOULD PUSH HEAT
INDEX VALUES FROM ROCHESTER EAST TO SYRACUSE INTO THE 90S BUT LIKELY
NOT REACHING 100.
TONIGHT ANY DIURNAL CONVECTION SHOULD FADE AFTER SUNSET BUT THE COLD
FRONT NOW TO OUR WEST WILL CROSS THE STATE. THIS WILL KEEP A CHANCE
OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THIS EVENING
HOURS AS IT CROSSES. AFTER 06Z EXPECT ALL STORM ACTIVITY TO END WITH
THE FRONT TO OUR EAST. THIS STRONGER FRONT WILL FINALLY KNOW DOWN
ARE DEWPOINTS INTO THE UPPER 50S AND LOW 60S PROVIDING SOME RELIEF.
OVERNIGHT LOWS WILL DROP INTO THE LOW TO MID 60S IN MOST AREAS BUT
THE INTERIOR SOUTHERN TIER LOOKS TO JUST DIP INTO THE 50S.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
APPROACHING SHORT WAVE TROUGH WILL SEND A SLOW MOVING COLD FRONT
THROUGH THE REGION THURSDAY AND THURSDAY NIGHT. SOME MODEL
DISCREPANCY IN HOW THE APPROACHING TROUGH/COLD FRONT INTERACT WITH
INCREASING TROPICAL MOISTURE PUSHING NORTHWARD ASSOCIATED WITH THE
TROPICAL CYCLONE. SOME POTENTIAL EXISTS FOR EASTERN PORTIONS OF THE
AREA TO HAVE SOME HEAVY RAINFALL CONCERNS...ALBEIT LOW.
PRECIPITATION CHANCES WILL WIND DOWN THURSDAY NIGHT AS THE COLD
FRONT FINALLY SLIDES OFF TO THE EAST...AND HIGH PRESSURE OVER THE
MISSISSIPPI VALLEY RIDGES NORTHEASTWARD INTO WESTERN NEW YORK.
FRIDAY AND FRIDAY NIGHT...BURGEONING SURFACE HIGH PRESSURE AND
DRY AIR OVER THE OHIO VALLEY AND CENTRAL GREAT LAKES WILL CONTINUE
TO BUILD EAST ACROSS OUR AREA WHILE ARTHUR LIFTS NORTHEASTWARD
OFFSHORE OF THE MID ATLANTIC AND NEW ENGLAND COASTLINES...WITH ITS
EFFECTS REMAINING WELL EAST OF WESTERN AND NORTH CENTRAL NEW YORK.
THIS SHOULD RESULT IN A BEAUTIFUL INDEPENDENCE DAY HOLIDAY...WITH
A FAIR AMOUNT OF SUNSHINE COMBINING WITH 850 MB TEMPS OF +8C TO
+10C TO YIELD DAYTIME HIGHS IN THE LOWER TO MID 70S. COUPLED WITH
DEWPOINTS REMAINING IN THE LOWER TO MID 50S...THIS WILL RESULT IN
A VERY COMFORTABLE DAY...WITH LOWS IN THE UPPER 40S TO MID 50S
THEN MAKING FOR EQUALLY COMFORTABLE SLEEPING CONDITIONS ONCE THE
HOLIDAY CELEBRATIONS CONCLUDE FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE REMAINDER OF THE LONG INDEPENDENCE DAY WEEKEND WILL CONTINUE TO
FEATURE BEAUTIFUL WEATHER...AS SPRAWLING HIGH PRESSURE OVER THE OHIO
VALLEY SLOWLY DRIFTS EAST AND EVENTUALLY OFF THE MID-ATLANTIC
COASTLINE. EXPECT PLENTIFUL SUNSHINE ON SATURDAY AS THE RIDGE AXIS
SETTLES DIRECTLY OVERHEAD...WITH THE SOME MID AND HIGH CLOUDS THEN
GRADUALLY MIXING IN ON SUNDAY AS WARM AIR ADVECTION COMMENCES ALOFT.
TEMPERATURE-WISE...COMFORTABLE TEMPS IN THE MID 70S ON SATURDAY WILL
CLIMB TO PLEASANTLY WARM LEVELS IN THE UPPER 70S/LOWER 80S ON SUNDAY
AS A WEAK SOUTHERLY RETURN FLOW OF WARMER AIR SETS UP ON THE BACK
SIDE OF THE DEPARTING RIDGE. AT THE SAME TIME THOUGH...HUMIDITY
LEVELS WILL REMAIN AT COMFORTABLE LEVELS...WITH DEWPOINTS ONLY
SLOWLY RISING THROUGH THE 50S.
LOOKING A BIT FURTHER AHEAD...THE VARIOUS GUIDANCE PACKAGES ARE IN
GENERAL AGREEMENT ON A WEST-SOUTHWESTERLY FLOW OF WARMER AND MORE
HUMID AIR ONCE AGAIN OVERSPREADING OUR REGION EARLY NEXT WEEK IN
ADVANCE OF THE NEXT LOW AMPLITUDE UPPER TROUGH AND ITS ATTENDANT
COLD FRONT. THIS WILL TRANSLATE TO A RETURN TO ABOVE AVERAGE
TEMPERATURES AND ELEVATED HUMIDITY LEVELS FOR THE REMAINDER OF THE
LONG TERM PERIOD...ALONG WITH SOMEWHAT MORE UNSETTLED CONDITIONS.
GIVEN THE GENERAL INCREASE IN HEAT AND HUMIDITY...AND THAT THE EXACT
TIMING OF THE FRONT REMAINS UNCERTAIN AT THIS DISTANT JUNCTURE...FOR
NOW HAVE ELECTED TO JUST COVER THE LATTER WITH BROADBRUSH LOWER-END
CHANCES OF SHOWERS AND THUNDERSTORMS.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SOME LINGERING SHRA FROM OVERNIGHT STORMS OVER OHIO WILL SHIFT
NORTHEAST ACROSS WESTERN AND NORTH-CENTRAL NEW YORK THIS MORNING.
OUTSIDE OF THIS EXPECT LINGERING VFR CLOUD COVER FROM CONVECTIVE
DEBRIS AROUND THE STORMS. SOME STRONG TSRA LOOK TO DEVELOP WELL
INLAND FROM THE LAKES BY THIS AFTERNOON. A FEW OF THESE STORMS MY
SHIFT NEAR KJHW/KROC. KBUF/KIAG/KART SHOULD BE RAINFREE AS A STIFF
SOUTHWEST WIND KEEP THE STABLE LAKE AIR IN PLACE PREVENTING
CONVECTION. SOME OF THESE STORMS MAY BRING TEMPO IFR IN HEAVY RAIN
AND POSSIBLY SOME SMALL HAIL. WEDNESDAY NIGHT A STRONGER COLD FRONT
WILL CROSS THE REGION WITH A CHANCE OF SHRA/TSRA THROUGH THE EVENING
HOURS.
OUTLOOK...
THURSDAY...MAINLY VFR WITH CHANCE OF SHOWERS AND THUNDERSTORMS.
FRIDAY THROUGH SUNDAY...VFR.
&&
.MARINE...
A TIGHTENING PRESSURE GRADIENT AHEAD OF A COLD FRONT APPROACHING FROM
THE CENTRAL GREAT LAKES WILL SUPPORT FRESHENING WINDS THAT WILL RESULT
IN SOME SMALL CRAFT ADVISORY CONDITIONS ALONG THE NIAGARA
RIVER...WESTERN END OF LAKE ONTARIO AND THE SAINT LAWRENCE RIVER
LATE THIS MORNING INTO THE EARLY EVENING.
WINDS WILL WEAKEN IN THE WAKE OF THE COLD FRONT TONIGHT...AND AS
HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES ON
THURSDAY...RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES CAN BE
ANTICIPATED.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR LEZ020.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING FOR LOZ030-042.
SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 PM
EDT THIS EVENING FOR SLZ022-024.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...JJR/TMA
LONG TERM...JJR
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jul 2, 6:08 AM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 608 AM EDT WED JUL 2 2014 NYZ001>003-010>012-019-020-085-031015- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- 608 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-013-014-021-031015- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO- ALLEGANY- 608 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT FORM WILL ALSO PRODUCE DOWNPOURS WHICH MAY LEAD TO MINOR FLOODING OF POOR DRAINAGE AREAS. THIS AFTERNOON WILL ONCE AGAIN BE HOT WITH THE HEAT COMBINING WITH THE HUMID CONDITIONS TO PRODUCE HEAT INDICES IN THE LOWER TO MID 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 608 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jul 2, 2:04 AM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
204 AM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 1 NW FIVE POINTS 42.31N 78.81W
07/02/2014 CATTARAUGUS NY LAW ENFORCEMENT
POWER LINES DOWN ON CALIFORNIA ROAD IN MANSFIELD.
&&
EVENT NUMBER BUF1400180
ARLocal storm report, Jul 2, 2:07 AM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
207 AM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG 1 NW NEW ALBION 42.30N 78.90W
07/01/2014 CATTARAUGUS NY LAW ENFORCEMENT
TREE DOWN ON MAYO ROAD.
&&
EVENT NUMBER BUF1400181
ARLocal storm report, Jul 2, 2:10 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
210 AM EDT WED JUL 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG NEW ALBION 42.29N 78.89W
07/01/2014 CATTARAUGUS NY LAW ENFORCEMENT
POWER LINE DOWN ON COUNTY RT 5.
&&
EVENT NUMBER BUF1400182
ARSpecial weather statement, Jul 2, 2:28 AM EDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
228 AM EDT WED JUL 2 2014
NYZ006-008-020715-
LEWIS NY-OSWEGO NY-
228 AM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM MOVING NORTHEAST ACROSS OSWEGO COUNTY...
* AT 224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS UP TO 45
MPH...AN HEAVY RAIN. THIS STORM WAS LOCATED NEAR CENTRAL SQUARE...AND
MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
AMBOY...
WILLIAMSTOWN AND ALTMAR...
REDFIELD...
OSCEOLA AND NORTH OSCEOLA...
HIGHMARKET...
TURIN AND CONSTABLEVILLE...
LYONS FALLS...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4342 7553 4342 7557 4348 7581 4333 7588
4331 7585 4323 7613 4326 7620 4340 7629
4380 7549 4353 7528
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:56 PM EDT | Special Weather Statement | BUF | Chautauqua | 49 min |
| Jul 1, 11:05 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 55 min |
| Jul 1, 11:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 65 min |
| Jul 2, 12:25 AM EDT | Special Weather Statement | BUF | Livingston | 50 min |
| Jul 2, 12:28 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wyoming | 62 min |
| Jul 2, 12:48 AM EDT | Special Weather Statement | BUF | Cattaraugus | 42 min |
| Jul 2, 1:13 AM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 62 min |
| Jul 2, 2:28 AM EDT | Special Weather Statement | BUF | Oswego | 47 min |
| Jul 2, 5:40 PM EDT | Special Weather Statement | BUF | Wyoming | 50 min |
| Jul 2, 7:34 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 26 min |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.